ALAN G. KENDALL, M.D.; MARIE BOIVIN
This content is PDF only. Please click on the PDF icon to access.
To the editor: In 1971 Hansen and associates (1) reported a reduction in serum warfarin half-life in two patients due to the concomitant administration of carbamazepine (Tegretol; Ciba-Geigy Corporation, Summit, New Jersey). The postulated mechanism was that of hepatic microsomal enzyme induction (2). Although this report was alluded to briefly in a recent article in the Annals on the use of antiepileptic drugs (3), no reference to this interaction was made in a recent article in the Medical Letter on Drugs and Therapeutics (4). Furthermore, appropriate warning is not given in the manufacturer's product monograph.
We have recently observed a
KENDALL AG, BOIVIN M. Warfarin-Carbamazepine Interaction. Ann Intern Med. 1981;94:280. doi: https://doi.org/10.7326/0003-4819-94-2-280_1
Download citation file:
Published: Ann Intern Med. 1981;94(2):280.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use